Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Oct 2, 2013, 6:54 AM MST for 8 counties in New Mexico. It took effect at Oct 3, 2013, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2013, 6:54 AM MST (13:54 UTC)
- In effect from
- Oct 3, 2013, 10:00 AM MST
- Expired
- Oct 3, 2013, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Union County, NM
The radar
The Albuquerque radar (KABX), 95 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3274 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319 WWUS85 KABQ 021354 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 754 AM MDT WED OCT 2 2013 ...RED FLAG WARNING THURSDAY LATE MORNING UNTIL SUNSET ACROSS THE EASTERN PLAINS AND THE EASTERN HALF OF THE NORTHEAST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH FRIDAY AFTERNOON UNTIL EARLY EVENING FOR THE MIDDLE RIO GRANDE VALLEY AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .AN UPPER LEVEL LOW PRESSURE SYSTEM PASSING NORTH OF NEW MEXICO WILL CAUSE WINDS ALOFT TO STRENGTHEN. SURFACE WINDS WILL FOLLOW SUITE THURSDAY UNDER THE INFLUENCE OF SUNNY AND UNSTABLE CONDITIONS...AMPLE ATMOSPHERIC MIXING AND A SURFACE LEE TROUGH. HIGH TEMPERATURES THURSDAY WILL RANGE FROM 6 TO 13 DEGREES ABOVE NORMAL. FURTHER...A DEEP LAYER OF DRY MID AND LOW LEVEL AIR WILL LEAD TO CRITICALLY LOW HUMIDITIES NORTHEAST AND EAST OF THE SANDIA/MANZANO AND GALLINAS MOUNTAINS. ALTHOUGH A PACIFIC COLD FRONT WILL CAUSE TEMPERATURES TO FALL 8 TO 14 DEGREES BY FRIDAY...THE POTENTIAL EXISTS FOR ENOUGH WIND AND DRY AIR TO LINGER FOR ANOTHER ROUND OF CRITICAL CONDITIONS ACROSS THE MIDDLE RIO GRANDE VALLEY AND THE EAST CENTRAL PLAINS. NMZ107-021500- /O.CAN.KABQ.FW.A.0036.131003T1700Z-131004T0200Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 754 AM MDT WED OCT 2 2013 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH WINDS ARE STILL EXPECTED TO GUST IN THE 20 TO 40 MPH RANGE...HUMIDITIES NOW LOOK LIKE THEY WILL REMAIN ABOVE CRITICAL THRESHOLDS ACROSS ALL BUT THE EXTREME NORTHEAST FRINGE OF THE ZONE. SO...THE FIRE WEATHER WATCH IS CANCELLED. $$ NMZ108-031400- /O.UPG.KABQ.FW.A.0036.131003T1700Z-131004T0200Z/ /O.NEW.KABQ.FW.W.0039.131003T1700Z-131004T0100Z/ /O.NEW.KABQ.FW.A.0037.131004T1900Z-131005T0200Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 754 AM MDT WED OCT 2 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AREA AND TIMING...THE EAST CENTRAL PLAINS THURSDAY 11 AM TO 7 PM AND FRIDAY AFTERNOON UNTIL EARLY EVENING. * 20 FOOT WINDS...WEST AND SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH THURSDAY. WEST AND NORTHWEST AT 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ON FRIDAY. * RELATIVE HUMIDITY...10 TO 15 PERCENT THURSDAY AND 14 TO 19 PERCENT FRIDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ103-104-031400- /O.UPG.KABQ.FW.A.0036.131003T1700Z-131004T0200Z/ /O.NEW.KABQ.FW.W.0039.131003T1700Z-131004T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 754 AM MDT WED OCT 2 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THE NORTHEAST PLAINS AND NORTHEAST HIGHLANDS FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD ON THURSDAY FROM 11 AM TO 7 PM. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...11 TO 17 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-031400- /O.NEW.KABQ.FW.A.0037.131004T1900Z-131005T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 754 AM MDT WED OCT 2 2013 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AREA AND TIMING...MIDDLE RIO GRANDE VALLEY FRIDAY AFTERNOON UNTIL EARLY EVENING. * 20 FOOT WINDS...15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...14 TO 19 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 44
2 follow-up statements
370 WWUS85 KABQ 022107 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 307 PM MDT WED OCT 2 2013 ...RED FLAG WARNING THURSDAY LATE MORNING UNTIL SUNSET ACROSS THE EASTERN PLAINS...NORTHEAST HIGHLANDS...NORTHWEST PLATEAU...AND NORTHWESTERN HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH FRIDAY AFTERNOON UNTIL EARLY EVENING FOR THE MIDDLE RIO GRANDE VALLEY AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .AN VIGOROUS LOW PRESSURE SYSTEM WILL MOVE NEAR AND JUST NORTH OF NEW MEXICO THROUGH FRIDAY. STRENGTHENING WINDS ALOFT WILL MIX TO THE SURFACE BY LATE THURSDAY MORNING AND INTO THE AFTERNOON. IN ADDITION...LOW HUMIDITY WILL BE IN PLACE...LEADING TO CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO. AREAS IMPACTED ON THURSDAY WILL INCLUDE THE NORTHEAST HIGHLANDS AND MUCH OF THE EASTERN PLAINS OF THE STATE...AS WELL AS PORTIONS OF THE NORTHWESTERN PLATEAU AND NORTHWEST TO WEST CENTRAL HIGHLANDS. A PACIFIC COLD FRONT WILL DROP TEMPERATURES BY 8 TO 15 DEGREES ON FRIDAY...BUT THERE WILL STILL BE POTENTIAL EXISTS STRONG WINDS AND CRITICALLY LOW HUMIDITY. AREAS THAT WILL SEE THE THREAT OF CRITICAL FIRE WEATHER ON FRIDAY WILL PRIMARILY INCLUDE THE MIDDLE RIO GRANDE VALLEY AND THE EAST CENTRAL PLAINS. NMZ101-105-031400- /O.EXA.KABQ.FW.W.0039.131003T1700Z-131004T0100Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 307 PM MDT WED OCT 2 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. * AREA AND TIMING...THE NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS ON THURSDAY FROM 11 AM TO 7 PM. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...DROPPING TO 13 TO 17 PERCENT BY MID AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ108-031400- /O.CON.KABQ.FW.W.0039.131003T1700Z-131004T0100Z/ /O.CON.KABQ.FW.A.0037.131004T1900Z-131005T0200Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 307 PM MDT WED OCT 2 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AREA AND TIMING...THE EAST CENTRAL PLAINS THURSDAY 11 AM TO7 PM AND FRIDAY AFTERNOON UNTIL EARLY EVENING. * 20 FOOT WINDS...WEST AND SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH THURSDAY. WEST AND NORTHWEST AT 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ON FRIDAY. * RELATIVE HUMIDITY...10 TO 15 PERCENT THURSDAY AND 14 TO 19 PERCENT FRIDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING FOR THURSDAY AND FIRE WEATHER WATCH FOR FRIDAY. && $$ NMZ103-104-031400- /O.CON.KABQ.FW.W.0039.131003T1700Z-131004T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 307 PM MDT WED OCT 2 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. * AREA AND TIMING...THE NORTHEAST PLAINS AND NORTHEAST HIGHLANDS FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD ON THURSDAY FROM 11 AM TO 7 PM. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...11 TO 17 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-031400- /O.CON.KABQ.FW.A.0037.131004T1900Z-131005T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 307 PM MDT WED OCT 2 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AREA AND TIMING...MIDDLE RIO GRANDE VALLEY FRIDAY AFTERNOON UNTIL EARLY EVENING. * 20 FOOT WINDS...20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...14 TO 19 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 52
111 WWUS85 KABQ 031356 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 756 AM MDT THU OCT 3 2013 ...RED FLAG WARNING THIS AFTERNOON UNTIL SUNSET ACROSS THE EASTERN PLAINS AND THE EASTERN HALF OF THE NORTHEAST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH FRIDAY MID AFTERNOON UNTIL EARLY EVENING FOR THE EASTERN PLAINS AND EASTERN HALF OF THE NORTHEAST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .A VIGOROUS LOW PRESSURE SYSTEM WILL PASS JUST JUST NORTH OF NEW MEXICO THROUGH FRIDAY. STRENGTHENING WINDS ALOFT WILL MIX TO THE SURFACE FROM MID DAY THROUGH THE AFTERNOON. LOW HUMIDITY WILL ALSO BE IN PLACE...LEADING TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS AND ACROSS THE NORTHEAST HIGHLANDS FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD. DUE TO DOWNWARD TRENDING FORECAST TEMPERATURES...HUMIDITIES ARE NO LONGER EXPECTED TO BE LOW ENOUGH FOR CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS THE NORTHWEST HIGHLANDS AND PLATEAU. A PACIFIC COLD FRONT WILL CROSS TONIGHT AND FRIDAY MORNING DROPPING HIGH TEMPERATURES BY 7 TO 19 DEGREES ON FRIDAY. HOWEVER...THE POTENTIAL EXISTS FOR ENOUGH DRY AIR AND STRONG WINDS TO LINGER OVER EASTERN NEW MEXICO FOR ANOTHER ROUND OF CRITICALLY FIRE WEATHER CONDITIONS FROM MID AFTERNOON UNTIL EARLY EVENING. FARTHER WEST...HUMIDITIES ARE NOW EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS ON FRIDAY IN THE RIO GRANDE VALLEY. NMZ101-105-031500- /O.CAN.KABQ.FW.W.0039.131003T1700Z-131004T0100Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 756 AM MDT THU OCT 3 2013 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED FLAG WARNING. HUMIDITIES ARE NOW EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS...SO THE RED FLAG WARNING IS CANCELED FOR THE NORTHWEST HIGHLANDS AND PLATEAU. $$ NMZ106-031500- /O.CAN.KABQ.FW.A.0037.131004T1900Z-131005T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 756 AM MDT THU OCT 3 2013 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE FIRE WEATHER WATCH. HUMIDITIES ARE NOW EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS...SO THE FIRE WEATHER WATCH IS CANCELED FOR THE RIO GRANDE VALLEY. $$ NMZ108-041400- /O.EXT.KABQ.FW.W.0039.131003T1800Z-131004T0100Z/ /O.EXT.KABQ.FW.A.0037.131004T2000Z-131005T0200Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 756 AM MDT THU OCT 3 2013 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AREA AND TIMING...THE EAST CENTRAL PLAINS TODAY FROM NOON UNTIL 7 PM AND FRIDAY FROM MID AFTERNOON UNTIL EARLY EVENING. * 20 FOOT WINDS...WEST AND SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH TODAY. WEST AND NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ON FRIDAY. * RELATIVE HUMIDITY...12 TO 17 PERCENT TODAY AND 14 TO 19 PERCENT FRIDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING FOR THURSDAY AND FIRE WEATHER WATCH FOR FRIDAY. && $$ NMZ103-104-041400- /O.EXB.KABQ.FW.A.0037.131004T2000Z-131005T0200Z/ /O.EXT.KABQ.FW.W.0039.131003T1800Z-131004T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 756 AM MDT THU OCT 3 2013 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * AREA AND TIMING...ACROSS THE NORTHEAST PLAINS...AND FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD ACROSS THE NORTHEAST HIGHLANDS...FROM NOON TO 7 PM TODAY AND FROM MID AFTERNOON THROUGH EARLY EVENING ON FRIDAY. * 20 FOOT WINDS...WEST AND SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH TODAY. WEST AND NORTHWEST AT 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ON FRIDAY. * RELATIVE HUMIDITY...12 TO 19 PERCENT. A LITTLE HIGHER FRIDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING FOR THURSDAY AND FIRE WEATHER WATCH FOR FRIDAY. && $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 2, 4:40 AM MST, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 2, 4:40 AM MST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 AM MDT WED OCT 2 2013 .AVIATION... 12Z TAF CYCLE VFR CONDITIONS TODAY AND TONIGHT. WINDS ALOFT WILL GRADUALLY STRENGTHEN AS A LEE SURFACE TROUGH DEEPENS. WITH A DEEP LAYER OF DRY AIR IN THE MID AND LOW LEVELS...AND AMPLE ATMOSPHERIC MIXING AS A RESULT...SURFACE WINDS WILL BECOME GUSTY IN SOME PLACES THIS AFTERNOON. ONE OF THE GUSTIER REGIONS THIS AFTERNOON SHOULD BE THE AREA EAST OF THE NORTH CENTRAL AND CENTRAL MOUNTAINS. GUSTY WINDS SHOULD LINGER THROUGH TONIGHT IN THE MOUNTAINS DUE TO STRENGTHENING WINDS ALOFT AHEAD OF A STORM SYSTEM THAT WILL CROSS THE CENTRAL AND NORTHERN ROCKIES. 44 && .PREV DISCUSSION...426 AM MDT WED OCT 2 2013... ONE MORE TRANQUIL DAY ACROSS THE AREA TODAY WILL BE FOLLOWED BY A MORE ACTIVE PATTERN AS A STORM SYSTEM CROSSES QUICKLY EAST ACROSS COLORADO. HIGHS WILL BE A DEGREE OR TWO COOLER TODAY THAN TUESDAY FOR CENTRAL AND WESTERN NM AND A DEGREE OR TWO WARMER FOR THE EAST. RIDGE TOP WINDS WILL INCREASE SUBSTANTIALLY TONIGHT AS AN 80-90KT UPPER JET MOVES OVER THE AREA. DAYTIME MIXING THURSDAY WILL LEAD TO BREEZY/WINDY CONDITIONS...ESPECIALLY FOR THE PLAINS AND WESTERN NM. HIGHS AGAIN WILL TREND A DEGREE OR TWO COOLER FOR THE WEST AND A DEGREE OR TWO WARMER FOR THE EAST UNDER STRONGER DOWNSLOPE FLOW. RIDGE TOP WINDS WILL REMAIN STRONG THURSDAY NIGHT AHEAD OF THE MAIN UPPER STORM SYSTEM. FRONTOGENESIS WILL INTENSIFY ALONG THE PACIFIC FRONT FROM WESTERN CO TO UTAH THEN SURGE SOUTHEAST WHILE WEAKENING OVER CENTRAL/WESTERN NM. THERE WILL BE A NOTICEABLE WIND SHIFT AND STRONG COLD ADVECTION WITH THE FRONT. THE STRONGEST FOCUS FOR LOW AND MID LEVEL FRONTOGENESIS WILL SHIFT SOUTH OVER THE EASTERN PLAINS FRIDAY AFTERNOON/EVENING WHERE WIND ADVISORY CONDITIONS ARE POSSIBLE FOR AN HOUR OR TWO. GRADIENT WINDS WILL REMAIN ELEVATED FRIDAY NIGHT BUT COLD AIR SETTLING INTO THE AREA WILL STILL ALLOW FOR SOME FREEZES FOR NORTHEASTERN NM. AT THIS TIME THE POTENTIAL FOR ANY MEASURABLE RAIN/SNOW WILL BE OVER THE HIGH TERRAIN AND THE NORTHERN MTS AND IN AREAS ALONG THE RATON RIDGE/JOHNSON MESA. AT BEST THERE MAY BE AN INCH OR TWO ABOVE 9500 FEET FRIDAY NIGHT. THE COOLEST DAY WILL BE SATURDAY WITH READINGS 10 TO 15F BLW NORMAL NEARLY ALL AREAS. HOWEVER WINDS WILL BE LIGHT UNDER SUNNY SKIES SO IT WILL BE A STELLAR FALL DAY. STRONG SURFACE PRESSURE WILL BUILD IN SATURDAY NIGHT WITH MUCH WEAKER WINDS AND VERY DRY AIR. AT THIS TIME TRENDS ARE EVEN COLDER FOR SUNDAY MORNING LOWS...WITH THE MOST WIDESPREAD COVERAGE OF FREEZING TEMPS THIS SEASON. THE OVERALL PATTERN WILL REMAIN TRANQUIL WITH MODERATING TEMPS THROUGH TUESDAY BEFORE ANOTHER ROUND OF BREEZIER CONDITIONS DEVELOPS OVER NM. GUYER .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MAINLY THURSDAY AND FRIDAY... THE RECENT STRING OF ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY AND THURSDAY AS WEST AND SOUTHWEST FLOW ALOFT GRADUALLY STRENGTHENS AHEAD OF AN UPPER LEVEL LOW PRESSURE SYSTEM. THIS UPPER LOW WILL PASS EASTWARD OVER THE NORTHERN AND CENTRAL ROCKIES THURSDAY AND FRIDAY BEFORE EJECTING NORTHEASTWARD ACROSS THE NORTHERN GREAT PLAINS FRIDAY NIGHT. SURFACE WINDS SHOULD BE GUSTIER IN GENERAL TODAY WITH BREEZY CONDITIONS FROM AROUND CLINES CORNERS TO SANTA ROSA...WHERE A COUPLE HOURS OF LOCALLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. MODELS HAVE BEEN CONSISTENTLY PAINTING BREEZY TO WINDY CONDITIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON THURSDAY. MORE RECENT MODEL RUNS HAVE ALSO STRENGTHENED WINDS LATE IN THE DAY AROUND CHACO CANYON...CROWN POINT AND GALLUP. WITH THIS FORECAST PACKAGE...WE ARE REPLACING THE FIRE WEATHER WATCH WITH A RED FLAG WARNING ACROSS THE NORTHEAST HIGHLANDS AND EASTERN PLAINS FOR THURSDAY. WE CONSIDERED BUT CHOSE NOT TO ISSUE A FIRE WEATHER WATCH FOR THE NORTHWEST HIGHLANDS AND PLATEAU...WHERE THE LATEST HUMIDITY FORECAST IS ONLY BORDERLINE CRITICAL DUE TO A COOLER TEMPERATURE FORECAST. FURTHER...WE WILL CANCEL THE FIRE WEATHER WATCH FOR THE SANDIA/MANZANO AND GALLINAS MOUNTAINS THURSDAY...WHERE HUMIDITIES LOOK LIKE THEY WILL REMAIN ABOVE CRITICAL THRESHOLDS EXCEPT ALONG THE EASTERN BORDER OF THE ZONE. THE UPPER LOW WILL CROSS SQUARELY OVER CO/WY/NE ON FRIDAY STEERING THE POLAR JET STREAM OVER NORTHERN NM. IT WILL ALSO SEND A PACIFIC COLD FRONT SOUTHEASTWARD THROUGH THE FORECAST AREA LATE THURSDAY NIGHT AND FRIDAY MORNING. DESPITE HIGH TEMPERATURES 8 TO 18 DEGREES COOLER THAN THURSDAYS READINGS...WEST AND NORTHWEST WINDS ON FRIDAY SHOULD REMAIN STRONG ENOUGH AND HUMIDITIES COULD REMAIN LOW ENOUGH FOR ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS IN THE RIO GRANDE VALLEY AND EAST CENTRAL PLAINS. WILL HOIST A WATCH FOR THESE ZONES WITH THIS FORECAST PACKAGE. LOCALLY CRITICAL CONDITIONS WILL ALSO BE POSSIBLE NEAR THE BORDER IN ZONES BORDERING THE EAST CENTRAL PLAINS...BUT COVERAGE LOOKS LIKE IT WILL BE TOO SMALL TO WARRANT ANY ADDITIONAL HEADLINES. THERE COULD BE A FEW SPOTTY AND LIGHT RAIN AND SNOW SHOWERS IN THE NORTHERN MOUNTAINS FRIDAY AND FRIDAY NIGHT. OVER THE WEEKEND A RIDGE OF HIGH PRESSURE ALOFT WILL CROSS THE FORECAST AREA. NORTHWEST AREAS MAY ACTUALLY EXPERIENCE A FEW DEGREES OF WARMING SATURDAY AFTERNOON OVER FRIDAYS READINGS...BUT MOST OTHER AREAS SHOULD EXPERIENCE ANOTHER 5 TO 21 DEGREES OF COOLING. THE STRONGEST COOLING WILL BE FOUND ON THE EASTERN PLAINS...IN THE WAKE OF A BREEZY BACK DOOR COLD FRONT THAT WILL DIVE SOUTHWARD ALONG NEW MEXICOS EASTERN BORDER FRIDAY NIGHT. MUCH WEAKER WINDS ARE EXPECTED OVER THE WEEKEND...ENDING THE STRING OF CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...WIDESPREAD FREEZING LOW TEMPERATURES ARE EXPECTED BOTH SATURDAY AND SUNDAY MORNINGS ROUGHLY ALONG AND WEST OF A LINE FROM CLAYTON TO GRAN QUIVIRA. THE RIO GRANDE VALLEY MAY BE AN EXCEPTION TO THE WIDESPREAD FREEZE...WHERE ONLY SPOTTY FREEZING TEMPERATURES ARE EXPECTED. TEMPERATURES ARE FORECAST TO REBOUND AREAWIDE SUNDAY AND MONDAY WITH READINGS REACHING NEAR AND ABOVE NORMAL BY MONDAY AFTERNOON. THIS AHEAD OF AN UPPER LEVEL TROUGH WHICH MODELS DEPICT DEEPENING OVER THE GREAT BASIN DURING THE FIRST HALF OF THE WEEK. WEST AND SOUTHWEST WINDS COULD ALSO STRENGTHEN AGAIN ON MONDAY AND TUESDAY. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 7 PM MDT THURSDAY FOR THE FOLLOWING ZONES...NMZ103-104-108. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ106-108. &&
Hazardous weather outlook, Oct 2, 4:22 AM MST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 522 AM MDT WED OCT 2 2013 NMZ501>540-031200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 522 AM MDT WED OCT 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A RED FLAG WARNING IS IN EFFECT THURSDAY FOR THE EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR THIS SAME AREA FRIDAY. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 6:54 AM MST | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 44 hr |
Nearby
Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.